Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 44, NWS Lincoln, IL

July 11, 2015Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Jul 11, 2015, 9:10 AM CDT for Lawrence County, Illinois. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jul 11, 2015, 9:10 AM CDT (14:10 UTC)
Expired
Jul 12, 2015, 9:00 AM CDT
In force
24 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 30.11 ft at Jul 11, 2015, 12:00 PM CDT.

actionminormoderate303507/1107/1207/13
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WGUS43 KILX 111410
FLWILX

FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
910 AM CDT SAT JUL 11 2015

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Embarras River at Lawrenceville affecting Lawrence County.
  
.Synopsis...
The lower portion of the Embarras River will continue to hover 
just above flood stage through this evening, before beginning to
fall on Sunday.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC101-120410-
/O.NEW.KILX.FL.W.0044.150711T1410Z-150712T1400Z/
/LAWI2.1.ER.000000T0000Z.150712T0600Z.150712T0800Z.NO/
910 AM CDT SAT JUL 11 2015

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Embarras River at Lawrenceville.
* From this morning until Sunday morning.
* At  845 AM Saturday the stage was 30.1 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.1 feet by 
  early tomorrow morning. The river will fall below flood stage early
  tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  30.1 Sat 9 AM    29.8   28.1   26.5


&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765


$$
Geelhart
1 follow-up statement
052 
WGUS83 KILX 120237
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
937 PM CDT SAT JUL 11 2015

...The Flood Warning is cancelled for the following river in 
Illinois...

  Embarras River at Lawrenceville affecting Lawrence County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC101-120307-
/O.CAN.KILX.FL.W.0044.000000T0000Z-150712T1400Z/
/LAWI2.1.ER.000000T0000Z.150711T1800Z.150711T2215Z.NO/
937 PM CDT SAT JUL 11 2015

The Flood Warning is cancelled for
  The Embarras River at Lawrenceville.
* At 9 PM Saturday the stage was 29.8 feet.
* Flood stage is 30 feet.
* Fell below flood stage at 515 PM Saturday.
* Forecast...The river will continue to fall to 27.6 feet by Monday 
  morning.
* Impact...At 30 feet...Minor agricultural flooding begins.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Embarras River
 Lawrenceville     30  29.8 Sat 9 PM    29.4   27.6   26.1

&&

LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765

$$

07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 11, 7:02 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 11, 7:02 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
702 AM CDT SAT JUL 11 2015

.SHORT TERM...(TODAY)
ISSUED AT 334 AM CDT SAT JUL 11 2015

WARM FRONTAL BOUNDARY LIFTING ACROSS CENTRAL IL AND SHORTWAVE
TROUGH PASSING THROUGH NORTHERN IL TODAY WILL BE THE FOCUS FOR
THUNDERSTORM ACTIVITY THROUGH THE EARLY PART OF THE DAY AS
SUBSTANTIAL MOISTURE ADVECTS INTO THE AREA CHARACTERIZED BY
PRECIPITABLE WATER AROUND 2 INCHES AND DEWPOINTS INTO THE 70S. A FEW
THUNDERSTORMS ALREADY DEVELOPING IN THE EARLY MORNING IN WEST
CENTRAL IL AS A RESULT OF ELEVATED INSTABILITY. THE SHORTWAVE
CURRENTLY APPEARS TIMED FOR LATE MORNING TO EARLY AFTERNOON...WITH A
POTENTIAL GAP IN THUNDERSTORM ACTIVITY FOR MID AFTERNOON AS ANOTHER
SHORTWAVE APPROACHES THE NORTHERN PORTION OF THE STATE FROM THE
WEST...BRINGING HIGHER CHANCES AGAIN FOR LATE AFTERNOON/EARLY
EVENING. THIS LATER ROUND OF STORMS COULD BE QUITE STRONG AS MLCAPE
VALUES AROUND 2000-2500 J/KG ARE FORECAST TO DEVELOP BY 00Z OVER
CENTRAL IL. 0-6 KM BULK SHEAR EXPECTED TO REMAIN ONLY AROUND 25 KTS.
SEVERE WEATHER THREATS WILL BE POTENTIAL FOR LOCALIZED DAMAGING WIND
GUSTS AND HAIL...FOR WHICH SPC HAS A MARGINAL (5%) RISK IN MUCH OF
CENTRAL/NORTHERN IL. POPS TODAY GENERALLY RANGING FROM CHANCE TO
LIKELY IN THE NORTHWESTERN PORTIONS OF THE CENTRAL IL FORECAST
AREA...RANGING DOWN TO SLIGHT CHANCE IN THE SOUTHEAST TO REFLECT
ABOVE REASONING. HIGH TEMPERATURES HAVE BEEN TRENDED DOWN A FEW
DEGREES TO THE LOW TO MID 80S DUE TO PREVALENT CLOUD COVER AND
SHOWERS/THUNDERSTORMS.

.LONG TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 334 AM CDT SAT JUL 11 2015

MCS TO TRACK SE ACORSS CENTRAL/NORTHERN IL TONIGHT AND INCREASED
CHANCES OF SHOWERS AND THUNDERSTORMS. SPC HAS MARGINAL RISK OF
SEVERE STORMS NORTH OF I-70 FOR 5% RISK OF DAMAGING WINDS AND LARGE
HAIL. FRONTAL BOUNDARY TO SET UP JUST NE OF CENTRAL IL NEXT FEW DAYS
AND WILL HAVE DISTURBANCES TRACKING SE ALONG BOUNDARY BRINGING GOOD
CHANCES OF SHOWERS AND THUNDERSTORMS WITH NOCTURNAL LOW LEVEL JET
AND VERY UNSTABLE AIR MASS AIDING IN THUNDERSTORMS DEVELOPMENT.
HEAVY RAINS ALSO POSSIBLE WITH PRECIPITATABLE WATER VALUES NEAR 2
INCHES. WILL WET GROUND HAVE TRIMMED HIGHS A FEW DEGREES NEXT FEW
DAYS BUT STILL HIGHS IN UPPER 80S TO AROUND 90F SUNDAY AND UPPER
80S/LOWER 90S MON. WITH DEWPOINTS CLIMBING INTO THE 70S AFTERNOON
HEAT INDICES TO RISE TO 95-100F SUNDAY AFTERNOON AND 99-104F MONDAY
AFTERNOON WHICH IS JUST SHY OF HEAT ADVISORY CRITERIA OF 105F.

SPC SHOWS A SLIGHT CHANCE OF SEVERE STORMS SUNDAY AFTERNOON INTO
SUNDAY NIGHT WITH ANOTHER MCS TRACKING SE FROM UPPER MS RIVER VALLEY
SUNDAY NIGHT. MEANWHILE ENHANCED RISK OF SEVERE STORMS MONDAY
AFTERNOON/EVENING FOR DAMAGING WINDS...LARGE HAIL AND POSSIBLE
TORNADOES. VERY UNSTABLE AIRMASS WITH CAPES OF 3-4K J/KG SUNDAY
AFTERNOON AND 4-6K J/KG MONDAY AFTERNOON.

00Z FORECAST MODELS CONTINUE TO SHOW AN ACTIVE WEATHER PATTERN OVER
IL THROUGH MIDDLE AND LATER PART OF NEXT WEEK WITH DAILY CHANCES OF
SHOWERS AND THUNDERSTORMS IN A WARM AND HUMID AIRMASS. SERIES OF
SHORT WAVES TO RIDE OVER TOP OF UPPER LEVEL RIDGE (CENTERED OVER THE
SOUTHERN PLAINS) THAT WILL TRACK NEAR IL WHICH IS IN WNW UPPER LEVEL
FLOW. A COLD FRONT TO TRACK SE THROUGH IL SOMETIME NEXT WEEKEND AND
CONTINUES CHANCES OF SHOWERS/THUNDERSTORMS. HIGHS IN THE 80S WITH
SOUTHEAST IL NEAR 90 AT TIMES WHILE LOWS CLOSE TO MUGGY DEWPOINTS IN
THE UPPER 60S TO MID 70S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 702 AM CDT SAT JUL 11 2015

MAINLY VFR CONDITIONS ACROSS CENTRAL IL TERMINALS THIS MORNING
ALTHOUGH AREAS OF MVFR AND LOCALLY WORSE HAZE AND FOG TO CONTINUE
UNTIL 13Z-14Z. LOOSELY ORGANIZED BANDS OF SHOWERS/THUNDERSTORMS
LIFTING INTO CENTRAL IL THIS MORNING AS A WARM FRONT LIFTS THROUGH
THE REGION...AND HAVE INCORPORATED VCTS AND TEMPO TSRA TO REFLECT
TIMING OF THIS FEATURE FOR KPIA-KBMI-KSPI...USING HRRR MODEL
GUIDANCE WHICH LOOKS RELATIVELY ON TRACK WITH THE 11Z RUN. AFTER
THIS BAND...MODELS INDICATE MORE THUNDERSTORM ACTIVITY TRACKING IN
FROM THE WEST THROUGH NORTHERN SITES KPIA-KBMI SO HAVE NOT BEEN
ABLE TO TIME A CLEAR BREAK IN ACTIVITY THERE. AT OTHER
SITES...INCORPORATED VCTS AND LOW VFR CEILINGS 20Z AND LATER AS
MULTIPLE PERIODS OF THUNDERSTORMS POSSIBLE WITH LOW CONFIDENCE ON
TIMING AT THIS TIME. WINDS SE 3-6 KTS BECOMING SSE 6-10 KTS AFTER
14Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ONTON
LONG TERM...07
AVIATION...ONTON
Hazardous weather outlook, Jul 11, 5:57 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
557 AM CDT SAT JUL 11 2015

ILZ027>031-036>038-040>057-061>063-066-121100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
557 AM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. SHOWERS AND
THUNDERSTORMS EARLY IN THE DAY ARE NOT EXPECTED TO BE
SEVERE...HOWEVER STRONGER STORMS WILL BECOME LIKELY IN THE LATE
AFTERNOON AND OVERNIGHT TONIGHT. SOME OF THE STRONGER
STORMS COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS AND HAIL.

FLOODING WILL CONTINUE ON THE ILLINOIS RIVER...AND PORTIONS OF
THE SANGAMON RIVER...SALT CREEK...AND THE MACKINAW RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH
THE WEEK. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS SUNDAY AND MONDAY AS A MOIST AND UNSTABLE AIR MASS
SPREADS OVER THE REGION.

HOT AND HUMID WEATHER WILL DEVELOP BY SUNDAY...WITH MAXIMUM HEAT
INDEX VALUES 95 TO 100 DEGREES. THIS HEAT WILL PERSIST INTO THE
FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT INDEX
REACHING 100 TO 105 ON MONDAY.

FLOODING WILL CONTINUE ON THE ILLINOIS RIVER FOR THE UPCOMING
WEEK...WHILE FLOODING ON THE SANGAMON RIVER...SALT CREEK...AND
MACKINAW RIVER WILL LIKELY SUBSIDE BY EARLY IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ067-068-071>073-121100-
CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
557 AM CDT SAT JUL 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH...LITTLE
WABASH...AND EMBARRAS RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH
THURSDAY. CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE
THUNDERSTORMS SUNDAY AND MONDAY AS A MOIST AND UNSTABLE AIR MASS
SPREADS OVER THE REGION.

HOT AND HUMID WEATHER WILL DEVELOP THIS WEEKEND...WITH MAXIMUM
HEAT INDEX VALUES AROUND 100 DEGREES SUNDAY. THIS HEAT WILL
PERSIST THE FIRST FEW DAYS OF NEXT WEEK...WITH THE MAXIMUM HEAT
INDEX REACHING 100 TO 105 ON MONDAY.

FLOODING ALONG THE LITTLE WABASH RIVER SHOULD SUBSIDE THIS
WEEKEND...BUT WILL CONTINUE ON THE WABASH RIVER THROUGH NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ONTON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:41 AM CDTRiver Flood WarningILXMason, Menard16 hr
Jul 11, 1:48 PM CDTSpecial Weather StatementILXMason42 min
Jul 11, 2:07 PM CDTSevere Thunderstorm WarningILXMason, Tazewell38 min
Jul 11, 2:13 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott32 min
Jul 11, 2:25 PM CDTSevere Thunderstorm WarningILXLogan, Tazewell35 min
Jul 11, 2:35 PM CDTSevere Thunderstorm WarningILXScott25 min
Jul 11, 2:42 PM CDTSevere Thunderstorm WarningILXMorgan22 min
Jul 11, 2:57 PM CDTSevere Thunderstorm WarningILXMorgan, Scott48 min
Jul 11, 2:59 PM CDTSpecial Weather StatementILXDeWitt46 min
Jul 11, 3:14 PM CDTAreal Flood AdvisoryILXMorgan, Scott3 hr
Jul 11, 3:32 PM CDTSpecial Weather StatementILXScott28 min
Jul 11, 4:02 PM CDTFlash Flood WatchILXCass, DeWitt, Fulton, Knox, Logan, McLean and 8 more10 hr
Jul 11, 4:10 PM CDTAreal Flood AdvisoryILXMorgan, Scott3 hr
Jul 11, 4:50 PM CDTAreal Flood AdvisoryILXKnox3 hr
Jul 11, 5:14 PM CDTFlash Flood WarningILXMorgan, Scott3 hr
Jul 11, 5:25 PM CDTSpecial Weather StatementILXCass35 min
Jul 11, 5:36 PM CDTSevere Thunderstorm WarningILXSchuyler39 min
Jul 11, 5:46 PM CDTFlash Flood WarningILXKnox4 hr
Jul 11, 5:55 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon50 min
Jul 11, 6:15 PM CDTSpecial Weather StatementILXSchuyler45 min
Jul 11, 6:17 PM CDTFlash Flood WarningILXSchuyler6 hr
Jul 11, 6:46 PM CDTAreal Flood AdvisoryILXFulton, Logan, Mason, Peoria, Tazewell3 hr

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.